MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W10060080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using an evercross to treat a 60mm fibrous lesion with 80% stenosis in the left mid subclavian vein.Moderate tortuosity was reported and the diameter of the vein was 10mm.A 7fr terumo sheath was used.There was no damage to the device packaging but while removing the device from hoop/tray it was noticed that the balloon material was wrapped around the distal tip of the sheath.The device was prepped per ifu with no issues.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device but no excessive force was used.It was reported that an inflation device was used to inflate the device.The balloon detached/cracked or fractured during removal of the catheter from the patient and the balloon remains in the patient.It is unknown how the procedure was completed but the rep will provide further details when available.
 
Additional Manufacturer Narrative
Additional information: access was via the basilica vein and the 7fr sheath was placed.A non-medtronic 150cm guidewire was also used to wire the vein into the subclavian.50/50 contrast/saline was used to inflate the device.The balloon was inflated 3 times.On the third inflation the physician felt the balloon catheter burst.The physician attempted to gently remove the balloon through the 7fr sheath, but resistance was experienced.Angiography was used to confirm that the distal markers of the balloon catheter had been separated.The distal part of the balloon material was wrapped around (folded over the sheath proximal tip) and there was a lot of resistance when attempting to remove it.Force was not used to try and remove it.Access was then gained at the cf vein and the physician wired into the fistula in attempts to snare the proximal part of the balloon which remained on the guidewire.The physician believed retrieval attempt this way would be successful as the wire access was remaining through the proximal part of the broken balloon catheter, the physician removed 7fr sheath with the distal part of balloon catheter together.With the remaining wire access, a 10 fr sheath was placed in the vein.Having the 10 fr sheath enabled the physician to pull the wire with the distal part of the balloon catheter into 10fr sheath and safely removing the broken distal part of pta all together with wire and the sheath.Having cf vein access, allowed for confirmation that no pieces of balloon had remained in the patient.It has been confirmed that there was no injury or damage done to the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation; the evercross dilatation catheter was received for evaluation within a fedex mailer envelope, within an in.Pact admiral information folder, within a zippered closure plastic pouch that includes the devices pouch label, and the catheter loosely coiled in two segments.No ancillary devices from the procedure were received for evaluation.A visual audit of the returned device concluded that all components of the 60mm balloon length evercross catheter are accounted for.The balloon appears to be radially/circumferentially torn.The inner guidewire lumen distal assembly appears to have separated from the catheter at the distal edge of the proximal balloon radiopaque marker band.Image review: four photographic images of cine images were received for evaluation.The first image is of an implanted electronic medical device with it leads, and metal chest ties from a previous surgery.The second image is of a partially inflated balloon.The balloon appears to be in a vessel with a lesion.The third image the balloon is more fully inflated but still appears to be constrained by the lesion.The fourth image is of the balloon near the implanted electronic medical device the balloon chamber material appears to be radially/circumferentially torn.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8370170
Report Number2183870-2019-00094
Device Sequence Number19165670
Product Code LIT
UDI-Device Identifier00821684062272
UDI-Public00821684062272
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2021
Device Catalogue NumberAB35W10060080
Device Lot NumberA752008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/27/2019
07/30/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/19/2019
07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1